Alert archive / Georgia / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 115, NWS Jacksonville, FL

May 15, 2003Clinch County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 15, 2003, 2:54 PM EDT for Clinch County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 2003, 2:54 PM EDT (18:54 UTC)
Expired
May 15, 2003, 3:30 PM EDT
In force
36 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Clinch County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2003-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2003-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 136 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
136 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:40 PM EDT, 14 minutes earlier.

Area forecast discussion, May 15, 2:40 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT THU MAY 15 2003

CURRENT...A FEW THUNDERSTORMS BEGINNING TO FIRE OVER SOUTHEAST
GEORGIA AS SHORTWAVE MOVES ACROSS THE AREA. CLOUDS HAVE KEPT
INSOLATION DOWN A BIT ACROSS NORTHEAST FLORIDA WHICH HAS SLOWED DOWN
CU DEVELOPMENT. EXPECT ANY ACTIVITY THAT DEVELOPS IN FLORIDA TO
MAINLY BE ALONG EAST COAST SEA BREEZE. MAY ALSO SEE SOME STORMS DEVELOP
OVER MARION COUNTY AS WELL WITH SIGNIFICANT INSTABILITY AND SEA
BREEZE INTERACTIONS.

FORECAST...WX PATTERN NOT EXPECTED TO CHANGE A WHOLE LOT OVER NEXT
FEW DAYS. SFC BOUNDARY TO REMAIN NORTH OF CWA WITH UPPER IMPULSES
MAINLY STAYING NORTH AS WELL. MOISTURE WILL GRADUALLY INCREASE
ACROSS NORTHEAST FLORIDA AND WITH SOUTHWEST FLOW...EXPECT ISOLATED
TO SCATTERED AFTERNOON SHOWERS THROUGH THE WEEKEND...MAINLY IN
SOUTHEAST GEORGIA AND EASTERN HALF OF FL CWA.

EXTENDED...NO BIG CHANGES TO WEATHER PATTERN THROUGH EARLY NEXT
WEEK. FRONT MAY APPROACH AREA BY WED/THUR BUT TOO FAR OUT TO HAVE
ANY CONFIDENCE.

MARINE...WINDS ONLY ABOUT 10 KT ATTM WILL SHIFT TO SLY DIR AND
INCREASE TONIGHT. NO SIGNIFICANT CHANGES WITH PREVIOUS FCST.

FIRE WX...NO HIGHLIGHTS.

FCSTID =   25
AMG   65  88  67  90 /  60  40  40  30
SSI   70  85  68  85 /  50  40  40  30
JAX   67  88  68  88 /  40  30  30  30
SGJ   70  85  69  85 /  30  30  30  30
GNV   69  91  68  92 /  30  30  20  20
OCF   69  89  70  92 /  30  20  20  20

.JAX...
FL...NONE.
GA...NONE.

CAMP/SHASHY
Hazardous weather outlook, May 15, 11:35 AM EDT, 3 hours 19 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-152230-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1135 AM EDT THU MAY 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SLIGHT RISK OF SEVERE STORMS IN SOUTHEAST GEORGIA...

SCATTERED THUNDERSTORMS MAY FORM OVER GEORGIA NORTH OF WAYCROSS WHERE
THERE IS A SLIGHT RISK OF SEVERE STORMS. SCATTERED THUNDERSTORMS ARE
ALSO EXPECTED FROM JACKSONVILLE SOUTHWARD TO PALATKA AND OCALA.

ISOLATED STORMS MAY BE SEVERE WITH HAIL AND STRONG WINDS THE MAIN
CONCERN. TAKE SHELTER IF HAZARDOUS WEATHER APPROACHES YOU.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH TUESDAY...
MAINLY IN THE AFTERNOON THROUGH EARLY EVENING. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SELF ACTIVATE SHOULD WARNINGS BE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ/ARS

In the hours before

Special weather statement, May 15, 2:33 PM EDT, 21 minutes before
GAZ149-163-151900-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
233 PM EDT THU MAY 15 2003

...STRONG THUNDERSTORMS WILL IMPACT CLINCH AND COFFEE COUNTIES
THROUGH 3 PM...

AT 233 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 11 MILES NORTHWEST OF HOMERVILLE...OR
ABOUT 10 MILES SOUTH OF PEARSON...MOVING SOUTHEAST AT 25 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMERVILLE AND
ARGYLE THROUGH 300 PM EDT. GUSTY WINDS OF 45 TO 55 MPH AND SMALL
HAIL CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

SHASHY

Nearby

Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.